Alert archive / Missouri / Flash Flood Warnings in 1998
Flash Flood Warning 6, NWS Kansas City, MO
NWS Kansas City, MO issued this flash flood warning at Apr 14, 1998, 9:50 PM CDT for DeKalb County, Missouri. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Apr 14, 1998, 9:50 PM CDT (02:50 UTC)
- Expired
- Apr 15, 1998, 1:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Kansas City, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County DeKalb County, MO
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 2.8 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 36 J/kg
- Mixed-layer CIN
- -135 J/kg
- Mixed-layer LCL
- 2148 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 200 m²/s²
- 0-3 km storm-relative helicity
- 361 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KSTL 150252
FFWMCI
MOC063-150550-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PLEASANT HILL KANSAS CITY MO
950 PM CDT TUE APR 14 1998
* FLASH FLOOD WARNING FOR
DEKALB COUNTY IN MISSOURI
INCLUDING MAYSVILLE
* UNTIL 100 AM CDT
* CAUSE AND EFFECT
HEAVY RAINFALL ACROSS THE AREA WILL RESULT IN FLASH FLOODING ON
STREAMS AND CREEKS IN THE COUNTY. DOPPLER RADAR ESTIMATES UP TO 1.5
INCHES OF RAIN HAS FALLEN IN THE PAST COUPLE OF HOURS.
* FORECAST CONDITIONS
MORE STRONG THUNDERSTORMS...WITH HEAVY RAIN...WILL MOVE ACROSS THE
COUNTY BEFORE MIDNIGHT.
DON'T DRIVE ACROSS FLOODED ROADS! MOST FLASH FLOOD DEATHS OCCUR IN
AUTOMOBILES.
LAT...LON 4004 9425 3975 9424 3975 9461 4005 9462
POLSTONWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at Apr 14, 2:55 PM CDT, 6 hours 55 minutes earlier.
Area forecast discussion, Apr 14, 2:55 PM CDT, 6 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 255 PM CDT TUE APR 14 1998 CONVECTIVE POTENTIAL AT THE FOREFRONT THIS PKG. SPC FIRED FIRST SHOT INTO SE NEB/NCNTRL KS...AND EXPECT FURTHER CONVECTION ON DOWN THE DRYLINE TONIGHT. SEE SPSMCI FOR FURTHER DETAILS. FCST OUT THE REST OF THE PERIOD GETS A LITTLE DICIER. ETA FASTER THAN OTHER MDLS IN FLINGING SFC LOW THROUGH CWA...WITH NGM/AVN ALLOWING LOW TO DAWDLE OVER US. ATTM WL OPT FOR A BLEND OF ETA/AVN...WITH SLIGHTLY PROGRESSIVE MOVEMENT. MIDLVL INSTABILITY REMAINS DECENT THROUGH PD...OFFERING CHC TRW THROUGH 36H. MOS TEMPS NOT ALL THAT FAR APART AND FAIRLY REASONABLE. .EAX... MO...NONE KS...NONE JHV
In the hours before
Local storm report, Apr 14, 8:43 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
843 PM CDT TUE APR 14 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0832 PM BEAGLE KS .75 INCH HAIL
04/14/98 MIAMI DIME SIZE HAIL IN
SOUTHERN PART OF COUNTYLocal storm report, Apr 14, 8:43 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
843 PM CDT TUE APR 14 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0832 PM BEAGLE KS .75 INCH HAIL
04/14/98 MIAMI DIME SIZE HAIL IN
SOUTHERN PART OF COUNTYLocal storm report, Apr 14, 9:19 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
919 PM CDT TUE APR 14 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0910 PM SAN ANTONIO MO .88 INCH HAIL
04/14/98 BUCHANANLocal storm report, Apr 14, 9:19 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
919 PM CDT TUE APR 14 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0910 PM SAN ANTONIO MO .88 INCH HAIL
04/14/98 BUCHANANLocal storm report, Apr 14, 9:33 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
933 PM CDT TUE APR 14 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0925 PM WORLAND MO 1 INCH HAIL
04/14/98 BATES
0930 PM 1 N HARRISONVILLE MO 1 INCH HAIL
04/14/98 CASSLocal storm report, Apr 14, 9:33 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
933 PM CDT TUE APR 14 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0925 PM WORLAND MO 1 INCH HAIL
04/14/98 BATES
0930 PM 1 N HARRISONVILLE MO 1 INCH HAIL
04/14/98 CASSThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 8:15 PM CDT | Severe Thunderstorm Warning | EAX | Jackson | 30 min |
| Apr 14, 8:23 PM CDT | Severe Thunderstorm Warning | EAX | Andrew | 32 min |
| Apr 14, 8:25 PM CDT | Flash Flood Warning | EAX | Andrew, Holt | 3 hr |
| Apr 14, 8:29 PM CDT | Tornado Warning | EAX | Andrew | 31 min |
| Apr 14, 8:58 PM CDT | Tornado Warning | EAX | DeKalb | 22 min |
| Apr 14, 9:06 PM CDT | Severe Thunderstorm Warning | EAX | Buchanan | 29 min |
| Apr 14, 9:10 PM CDT | Severe Thunderstorm Warning | EAX | Andrew, DeKalb | 30 min |
| Apr 14, 9:27 PM CDT | Severe Thunderstorm Warning | EAX | Bates | 43 min |
| Apr 14, 10:12 PM CDT | Tornado Warning | EAX | Cass, Henry, Johnson | 48 min |
| Apr 14, 10:35 PM CDT | Tornado Warning | EAX | Nodaway | 30 min |
| Apr 14, 11:02 PM CDT | Severe Thunderstorm Warning | EAX | Pettis | 28 min |
| Apr 14, 11:26 PM CDT | Tornado Warning | EAX | Bates, Cass | 29 min |
| Apr 14, 11:53 PM CDT | Severe Thunderstorm Warning | EAX | Henry, Johnson | 47 min |
| Apr 15, 12:01 AM CDT | Severe Thunderstorm Warning | EAX | Gentry | 29 min |
| Apr 15, 3:44 AM CDT | Severe Thunderstorm Warning | EAX | Bates | 51 min |
Nearby
Flash Flood Warnings in Missouri, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.